Alert archive / Minnesota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 133, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Sep 17, 2015, 4:44 AM CDT for 5 counties in Minnesota. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2015, 4:44 AM CDT (09:44 UTC)
- Expired
- Sep 17, 2015, 5:01 AM CDT
- In force
- 17 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Beltrami County, MN, Clearwater County, MN, Hubbard County, MN, Mahnomen County, MN, Polk County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 162 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 9.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1533 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
831 WUUS53 KFGF 170944 SVRFGF MNC007-029-057-087-119-171045- /O.NEW.KFGF.SV.W.0133.150917T0944Z-150917T1045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 444 AM CDT THU SEP 17 2015 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN POLK COUNTY IN NORTHWESTERN MINNESOTA... SOUTH CENTRAL BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA... SOUTHERN CLEARWATER COUNTY IN NORTHWESTERN MINNESOTA... EASTERN MAHNOMEN COUNTY IN NORTHWESTERN MINNESOTA... NORTHWESTERN HUBBARD COUNTY IN NORTH CENTRAL MINNESOTA... * UNTIL 545 AM CDT * AT 444 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RICE LAKE... OR 31 MILES WEST OF BEMIDJI...MOVING NORTHEAST AT 40 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * THIS SEVERE THUNDERSTORM WILL BE NEAR... RICE LAKE AND LOWER RICE LAKE AROUND 445 AM CDT. UPPER RICE LAKE AROUND 455 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4751 9459 4720 9564 4741 9588 TIME...MOT...LOC 0944Z 229DEG 35KT 4738 9553 HAIL...1.00IN WIND...<50MPH $$ SPEICHER
1 follow-up statement
969
WWUS53 KFGF 171001
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
501 AM CDT THU SEP 17 2015
MNC007-029-057-087-119-171010-
/O.CAN.KFGF.SV.W.0133.000000T0000Z-150917T1045Z/
POLK MN-BELTRAMI MN-CLEARWATER MN-MAHNOMEN MN-HUBBARD MN-
501 AM CDT THU SEP 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR POLK...SOUTH CENTRAL
BELTRAMI...SOUTHERN CLEARWATER...EASTERN MAHNOMEN AND NORTHWESTERN
HUBBARD COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4751 9459 4720 9564 4741 9588
TIME...MOT...LOC 0958Z 229DEG 35KT 4749 9535
$$
SPEICHERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 3:33 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Sep 17, 3:33 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 333 AM CDT THU SEP 17 2015 .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 325 AM CDT THU SEP 17 2015 FORECAST CHALLENGE WILL BE NEAR TERM PCPN CHANCES AND TEMPERATURES. MODELS OVERALL IN PRETTY GOOD AGREEMENT THROUGH THE PERIOD. SURFACE LOW OVER S CENTRAL ND TO REACH SOUTHERN VALLEY TOWARDS SUNRISE THEN GRADUALLY FILL DURING THE REMAINDER OF THE MORNING. ASSOCIATED COLD FRONT SHOULD CLEAR THE FORECAST AREA TO THE EAST EARLY THIS AFTERNOON. BASED ON TIMING OF BOUNDARY FEEL ANY STRONGER CONVECTIVE REDEVELOPMENT THIS AFTERNOON SHOULD BE EAST OF THE FORECAST AREA. IN THE MEAN TIME BACK EDGE OF CURRENT CONVECTION SHOULD BE IN THE VALLEY AROUND 12Z EXITING TO THE EAST MID AFTERNOON. EXCEPTION COULD BE ACROSS THE FAR NORTH WHERE SOME WRAP AROUND SHRA POSSIBLE. STEADY COLD ADVECTION WILL HOLD TEMPERATURES DOWN TO AT OR BELOW SEASONAL AVERAGES. HIGH BUILDS IN TONIGHT AND WITH MUCH COOLER COLUMN IN PLACE MINIMUM TEMPERATURES IN THE 40S WILL BE WIDESPREAD WITH SOME 30S OVER THE FAR NW. NEXT WAVE WILL TRACK ACROSS THE CENTRAL PLAINS FRIDAY. LIMITED ANY POPS TO THE FAR SOUTH WITH MODELS IN A BIT BETTER AGREEMENT. TEMPERATURES WILL REMAIN ON THE COOL SIDE IN THE 60S. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 325 AM CDT THU SEP 17 2015 QUIET WEATHER WILL FOLLOW INTO THE WEEKEND WITH TEMPERATURES RECOVERING BACK TO SEASONAL AVERAGES. A ZONAL UPPER LEVEL PATTERN WILL PERSIST THROUGH MID NEXT WEEK WITH THE MAIN STORM TRACK ACROSS THE NORTHERN HALF OF THE SOUTHERN PROVINCES. THIS WILL RESULT IN DRY WEATHER THROUGH AT LEAST TUESDAY. AN AREA OF SURFACE LOW PRESSURE DEVELOPS IN THE CENTRAL PLAINS TUE NIGHT INTO WED AS UPPER FLOW PATTERN TURNS MORE SOUTHWEST. MODELS DIFFERING ON NORTHWARD EXTENT OF LOW BUT BOTH EXTENDING SFC TROUGH ACROSS SOUTHEASTERN ZONES...WHERE SHOWALTERS ARE NEGATIVE. WILL KEEP A CHANCE FOR CONVECTION MAINLY TUE NIGHT. THERE WILL ALSO BE A WARMING TREND THROUGH THE WEEKEND...PEAKING ON MONDAY WITH HIGHS IN THE UPPER 70S TO NEAR 80 IN THE SOUTHERN VALLEY. A DRY COOL FRONT THEN MOVES ACROSS THE REGION MON NIGHT INTO TUESDAY...BRINGING SEASONAL TEMPS BACK TO THE AREA ON TUESDAY THROUGH THURSDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1140 PM CDT WED SEP 16 2015 WILL HAVE SCATTERED SHOWERS/T-STORMS MOVE THRU THE AREA OVERNIGHT AND EARLY THURSDAY WITH SYSTEM. LOW PRESSURE SHOULD BE EAST OF FARGO AT 12Z THU AS NORTHWEST WINDS TAKE OVER IN ERN ND AND THE RRV BY THAT TIME. THE LOW WILL MOVE EAST OUT OF THE AREA BY 18Z THU WITH NORTHWEST WINDS INTO BJI BY THEN. IN THE COLD ADVECTION AT 850 MB BEHIND THE SYSTEM WILL BE AN AREA OF MVFR STRATOCU WHICH IS EXPECTED TO SPREAD OVER MUCH OF THE AREA LATE TONIGHT-THU MORNING IN ERN ND AND NW MN THU MORNING-MIDDAY. CLEARING WILL WORK INTO ERN ND/RRV THU EVE. TIMING OF THESE MVFR CIGS IN TAFS ARE APPROXIMATE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && SHORT TERM...VOELKER LONG TERM...SPEICHER/VOELKER AVIATION...RIDDLE
Hazardous weather outlook, Sep 16, 6:40 AM CDT, 22 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 640 AM CDT WED SEP 16 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-171145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 640 AM CDT WED SEP 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON MAINLY ALONG AND EAST OF A LINE FROM FERGUS FALL TO WADENA. IT IS POSSIBLE THAT ANY STORMS WHICH DO DEVELOP COULD APPROACH SEVERE LIMITS WITH GUSTY WINDS AND HAIL THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW THUNDERSTORMS ARE POSSIBLE THURSDAY MAINLY EAST OF THE VALLEY WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Sep 17, 4:25 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 425 AM CDT THU SEP 17 2015 MNZ009-015>017-022-023-171030- EAST POLK MN-NORTH CLEARWATER MN-SOUTH CLEARWATER MN- NORTH BELTRAMI MN-SOUTH BELTRAMI MN-MAHNOMEN MN- 425 AM CDT THU SEP 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POLK...CENTRAL BELTRAMI...CENTRAL CLEARWATER AND NORTHEASTERN MAHNOMEN COUNTIES UNTIL 530 AM CDT... AT 424 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER ISLAND LAKE IN MAHNOMEN COUNTY...OR 37 MILES WEST OF BEMIDJI...MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... PINE BEND AROUND 425 AM CDT. LENGBY AND EBRO AROUND 430 AM CDT. BAGLEY AND WEME AROUND 440 AM CDT. CLEARBROOK AROUND 445 AM CDT. LEONARD AROUND 450 AM CDT. LAT...LON 4730 9576 4754 9604 4815 9501 4778 9447 TIME...MOT...LOC 0924Z 234DEG 43KT 4748 9567 SPEICHER
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 4:25 AM CDT | Special Weather Statement | FGF | Beltrami, Clearwater | 65 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.